Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 57, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 9, 2021, 3:05 PM CDT for Columbia County, Union County, Arkansas. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 3:05 PM CDT (20:05 UTC)
- Expired
- Apr 9, 2021, 4:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 3:20 PM CDT | TSTM WND DMG | 7 Wsw Smackover, AR | NEAR THE 4700 BLOCK OF MOUNT HOLLY HIGHWAY, A LARGE TREE WAS REPORTED DOWN AND BLOCKING THE HIGHWAY. A VEHICLE RAN INTO THE TREE BUT NO INJURIES WERE REPORTED. |
| Apr 9, 3:39 PM CDT | HAIL 0.75 | 5 Sw El Dorado, AR | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 9, 3:45 PM CDT | HAIL 1 | El Dorado, AR | |
| Apr 9, 4:04 PM CDT | HAIL 1 | 6 Sse El Dorado, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WUUS54 KSHV 092005
SVRSHV
ARC027-139-092100-
/O.NEW.KSHV.SV.W.0057.210409T2005Z-210409T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
305 PM CDT Fri Apr 9 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Union County in south central Arkansas...
Southeastern Columbia County in southwestern Arkansas...
* Until 400 PM CDT.
* At 304 PM CDT, severe thunderstorms were located along a line
extending from near Stephens to near Village to near Atlanta,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
El Dorado, Smackover, Norphlet, Junction City, Strong, Calion,
Mount Holly, Wesson, Lisbon, Urbana, Lawson, Village, Moro Bay
State Park, Newell, New London, Pigeon Hill, Kenova, Spotville,
Medlock and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3302 9230 3303 9305 3338 9305 3337 9279
3339 9276 3336 9266 3336 9260 3337 9259
3336 9254 3332 9252 3332 9246 3329 9247
3327 9244 3328 9238 3330 9235 3328 9234
3328 9233 3326 9232 3328 9230 3326 9227
TIME...MOT...LOC 2004Z 271DEG 27KT 3339 9299 3322 9299 3304 9300
HAIL...1.00IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:53 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 9, 1:53 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 153 PM CDT Fri Apr 9 2021 .AVIATION... For the 09/18Z TAF update, a mix bag of flight conditions across the region as convection and low cigs move into the region. Look for this trend to continue through a large portion of the TAF period. The first or two rounds of strong to severe TSRA has started across the region, with the second round coming as a cold front moves across the area late this evening. VFR skies will move into the region from the northwest by the end of the period with winds from the northwest at or over 10 kts. /20/ && .PREV DISCUSSION... /issued 1241 PM CDT Fri Apr 9 2021/ UPDATE... The first round of severe weather is unfolding across the region. As the aforementioned warm front continues to lift northward across the region, the atmosphere has destabilized. Near the boundary, several isolated strong to severe storms are forming across Northeast Texas, SE Oklahoma, and adjacent SW Arkansas. As a result, the Storm Prediction Center has issued Severe Thunderstorm Watch 76 until 23z for portions of East Texas, most of North Louisiana, and most of SW Arkansas. The main threat at this time is large hail, but an isolated tornado can't be ruled out. As we continue to move throughout the day, expect SBCape values to climb above 3000 J/kg along with sufficient deep layer shear. This will likely support additional development of supercells and possible tornadoes late this afternoon into the evening hours. Concerning this update, very little change was needed, other than some adjustments to POPs for current trends, and the adding of the Severe Thunderstorm Watch. /20/ && PREV DISCUSSION... /issued 422 AM CDT Fri Apr 9 2021/ SHORT TERM.../Today through Saturday/ Plans should be made today for multiple rounds of severe weather in the Ark-La-Tex as multiple impacts are possible from large hail, damaging winds and tornadoes. This all occurs in proximity to a trough quickly swinging southeast across the Great Plains and amplifying divergent southwest flow aloft. Dew points in the 60s continue to be advected northward this morning, approaching the I-20 corridor with the warm front, while lapse rates will exceed 8 C/km, and low-level SRH will approach 200 m2/s2 by this evening. The first round of severe thunderstorms will occur in the midday hours across our northern zones, generally along the I-30 corridor into southern Arkansas. Storm modes by the early afternoon will primarily involve supercells with updrafts capable of sustaining large hail. In the second round of severe thunderstorms arriving this evening, the primary storm mode will be in the form of a multicellular MCS that travels across the Ark-La-Tex into the Ark-La-Miss with damaging winds, large hail and embedded tornadoes all possible once again. Substantial uncertainty remains in the positioning of this evening round of convection, especially in how far southwest initiation could begin in East Texas. Nonetheless, with these ingredients available and storm modes expected, the SPC has placed our eastern zones in a Moderate Risk for severe weather, highlighting the concern for damaging winds and embedded circulations. The severe weather threat will continue late into tonight for our eastern parishes. By tomorrow morning, conditions finally begin improving with frontal passage. Afternoon temperatures return to near average for this time of the year with winds out of the northwest at 10mph. /16/ LONG TERM.../Saturday Night through Thursday/ Sfc ridging will settle SE into the region Saturday night in wake of the cold fropa earlier in the day, which will set the stage for good radiational cooling and slightly below normal temps areawide. A dry WNW flow aloft will continue through the remainder of the weekend, while the sfc ridge drifts E into the Lower MS Valley Sunday. Thus, above normal temps but comfortable RH's are expected, before low level moisture advection resumes and increases Monday with the return Srly low level flow on the backside of the departing ridge as it shifts E into the SE U.S. A shallow cold front is progged to shift SE through the Srn Plains and Ozarks Monday morning, entering portions of extreme NE TX/SE OK/adjacent sections of SW AR during the mid and late afternoon hours. The moisture profile is progged to remain shallow just ahead of the approaching front, but did maintain slight chance pops in the afternoon for the Wrn sections of NE TX/SE OK/adjacent SW AR given the dirty flow aloft as weak PVA traverses the Nrn sections of the region. This front is progged to seep S through the remainder of the region Monday night, with weak overrunning and additional PVA contributing to the development of isolated to sct convection over the area. The front is progged to drift farther S of the area Tuesday, with additional perturbations focusing more in the way of sct convection areawide. Have maintained chance pops over the region Monday night and Tuesday, with the potential for isolated thunder as mid level lapse rates will remain sufficient enough to support slightly deeper convection. An active weather period appears in the offing for mid and late week as additional perturbations aloft are expected to traverse the region in the WSW flow aloft. This will all come beneath a large closed low expected to settle into the Great Basin by midweek, sending ripples of shortwave energy E across the Srn Plains and Lower MS Valley. Overrunning atop the shallow cool air mass is again expected to increase Tuesday night through Wednesday night, which should help enhance sct to numerous SHRA and isolated TSRA areawide. Have inserted high chance pops for this time period, before pops diminish by Thursday as the post frontal air mass begins to deepen. However, general agreement exists amongst the GFS/ECMWF with another wave of SHRA overspreading the area Thursday night and Friday. The increased cloud cover, cooler post-frontal air, and the periodic convection should result in a welcome period of slightly below normal temps through much of next week. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 82 61 76 48 / 40 70 0 0 MLU 84 63 78 49 / 50 80 10 0 DEQ 76 51 72 42 / 60 70 0 0 TXK 78 54 73 47 / 60 80 0 0 ELD 79 60 74 44 / 70 80 0 0 TYR 83 53 74 49 / 30 40 0 0 GGG 82 56 73 48 / 40 50 0 0 LFK 84 60 78 49 / 30 50 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Apr 9, 12:58 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1258 PM CDT Fri Apr 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1258 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorms Watch is in effect until 6 PM CDT for much of Southwest Arkansas, portions of East Texas and Northeast Texas, and much of Northwest and North Central Louisiana. Scattered thunderstorms are rapidly developing across the ArkLaTex. Some of these storms may be severe, with damaging winds, large hail, and tornadoes possible. Additional thunderstorm development is possible this evening over portions of East Texas and North Louisiana, ahead of a severe squall line that will develop over Eastern Oklahoma and quickly shift southeast across the region from mid evening through the overnight hours. The severe weather threat will become more pronounced with this squall line, with damaging winds, large hail, isolated tornadoes, and locally heavy rainfall possible. These storms will diminish from northwest to southeast late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and isolated thunderstorms will be possible across the region Tuesday through Thursday. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon through tonight across the region. 09
In the hours before
Local storm report, Apr 9, 12:59 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL 2 E OMAHA 33.18N 94.71W
04/09/2021 E1.75 INCH MORRIS TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE HAIL AT PEWITT
HIGH SCHOOL NEAR OMAHA.
&&
20Special weather statement, Apr 9, 1:49 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Shreveport LA 149 PM CDT Fri Apr 9 2021 ARZ060-061-070>072-091930- Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR- 149 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...CENTRAL MILLER...NORTHERN LAFAYETTE...SOUTHWESTERN NEVADA AND NORTHWESTERN COLUMBIA COUNTIES UNTIL 230 PM CDT... At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over Fouke, or 14 miles southeast of Texarkana, moving northeast at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stamps, Waldo, Lewisville, Fouke, Buckner, Garland, Bodcaw, Genoa, Mount Vernon, Patmos, McKamie, Falcon, Spirit Lake, Lamartine, Fort Lynn and Piney Grove. A Severe Thunderstorm Watch remains in effect until 600 PM CDT for southwestern Arkansas. LAT...LON 3313 9386 3332 9401 3368 9350 3337 9323 TIME...MOT...LOC 1849Z 237DEG 44KT 3328 9386 44
Local storm report, Apr 9, 2:21 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 NW DE KALB 33.52N 94.63W
04/09/2021 E1.25 INCH BOWIE TX TRAINED SPOTTER
1.25 INCH HAIL NEAR DE KALB, TX.
&&
SPLocal storm report, Apr 9, 2:26 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
226 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 2 N LEWISVILLE 33.39N 93.58W
04/09/2021 LAFAYETTE AR EMERGENCY MNGR
LARGE TREE DOWN AND BLOCKING TRAFFIC ON
ARKANSAS HIGHWAY 29 NORTH OF LEWISVILLE.
&&
20Special weather statement, Apr 9, 2:51 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Shreveport LA 251 PM CDT Fri Apr 9 2021 LAZ001-002-010-TXZ151-092030- De Soto LA-Bossier LA-Caddo LA-Panola TX- 251 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO... SOUTHWESTERN CADDO...SOUTHWESTERN BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN PANOLA COUNTIES UNTIL 330 PM CDT... At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Greenwood, or 16 miles southwest of Shreveport, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Greenwood, Stonewall, Fosters, Keachi, Ferguson, Spring Ridge, Cross Lake, Barksdale Air Force Base, Keithville, Robson, Forbing, Sligo and Red Chute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 600 PM CDT for northwestern Louisiana...and northeastern Texas. LAT...LON 3216 9398 3232 9414 3265 9371 3243 9352 TIME...MOT...LOC 1951Z 233DEG 28KT 3231 9400 44
Local storm report, Apr 9, 2:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 SE MAGNOLIA 33.26N 93.22W
04/09/2021 E0.88 INCH COLUMBIA AR EMERGENCY MNGR
ALSO HIGH WINDS ARE KNOCKING DOWN NUMEROUS
SMALL BRANCHES.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:41 AM CDT | Special Weather Statement | SHV | Hempstead | 49 min |
| Apr 9, 11:25 AM CDT | Special Weather Statement | SHV | Little River | 50 min |
| Apr 9, 12:28 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 45 min |
| Apr 9, 12:34 PM CDT | Special Weather Statement | SHV | Nevada | 41 min |
| Apr 9, 12:45 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 33 min |
| Apr 9, 1:49 PM CDT | Special Weather Statement | SHV | Lafayette, Miller | 41 min |
| Apr 9, 2:03 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 30 min |
| Apr 9, 2:32 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 43 min |
| Apr 9, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Union | 33 min |
| Apr 9, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Union | 30 min |
| Apr 9, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Union | 44 min |
| Apr 9, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Union | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.